Alert archive / New Mexico / Winter Storm Watches in 2016

Winter Storm Watch 4, NWS Albuquerque, NM

January 30, 2016

NWS Albuquerque, NM issued this winter storm watch at Jan 30, 2016, 4:10 PM MST. It took effect at Jan 31, 2016, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2016, 4:10 PM MST (23:10 UTC)
In effect from
Jan 31, 2016, 6:00 PM MST
Expired
Jan 31, 2016, 4:23 PM MST
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 3:34 PM MST, 36 minutes earlier.

Area forecast discussion, Jan 30, 3:34 PM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MST SAT JAN 30 2016

.SYNOPSIS...
A WEAKER DISTURBANCE WILL BRING A FEW TO SEVERAL INCHES OF SNOW TO
THE NORTHWEST HIGHLANDS AND NORTHERN MOUNTAINS TONIGHT INTO
SUNDAY. STRONG WINDS ARE ALSO EXPECTED TO CONTINUE ALONG AND JUST
EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE GUSTS FROM 45 TO 55 MPH
ARE EXPECTED. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL THEN
BRING MORE WIDESPREAD PRECIPITATION SUNDAY NIGHT THROUGH MONDAY
NIGHT AS IT CROSSES NORTHERN NEW MEXICO FROM THE WEST. THE
NORTHERN AND WESTERN MOUNTAINS...NORTHWEST HIGHLANDS AND UPPER RIO
GRANDE VALLEY HAVE THE POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATION. THIS STORM WILL ALSO BRING STRONG WINDS TO ALL BUT
THE NORTHERN FRINGE OF NEW MEXICO MONDAY. DAMAGING WIND GUSTS WILL
BE POSSIBLE ALONG AND JUST EAST OF THE SACRAMENTO MOUNTAINS.
WEAKER DISTURBANCES WILL TRAIL BEHIND THE UPPER LEVEL LOW PRESSURE
SYSTEM KEEPING THE WEATHER COOL AND UNSETTLED THROUGH THE MIDDLE
OF THE COMING WEEK.

&&

.DISCUSSION...
WE WILL ISSUE A WINTER STORM WATCH WITH THIS FORECAST PACKAGE FOR
THE UPPER LEVEL LOW PRESSURE SYSTEM. BESIDES THE POTENTIAL FOR
SIGNIFICANT SNOW FALL ACROSS THE NORTHERN AND WESTERN
MOUNTAINS...NORTHWEST HIGHLANDS AND UPPER RIO GRANDE VALLEY...THE
REMAINDER OF CENTRAL...WESTERN AND NORTHERN NM MAY RECEIVE A FEW
INCHES OF SNOW. MODELS ARE IN PRETTY GOOD AGREEMENT ON THE TRACK
AND TIMING OF THIS SYSTEM...WHICH MAY CONTINUE TO PRODUCE WRAP
AROUND PRECIP OVER NORTHERN AREAS THROUGH MONDAY NIGHT.

44

&&

.FIRE WEATHER...
AFTER THIS...THE WARMEST DAY OF THIS ENTIRE FCST PERIOD...WE WILL
SEE A PRETTY DRAMATIC DOWNTURN IN TEMPS...ALONG WITH A LOT OF WIND
AND SOME MAJOR SNOW ACCUMULATIONS...PRIMARILY WEST AND NORTHERN
MTNS.

FOR THIS LATE AFTN AND EVE...WE WILL CONTINUE TO STAND DOWN ON ANY
RED FLAG HIGHLIGHTS AS HAINES VALUES TOO LOW. LATE TONIGHT WILL BRING
THE FIRST CHANCES OF SOME SPOTTY LIGHT RAIN AND SNOW FOR THE FAR NW
AND NORTH CENTRAL SECTIONS OF THE STATE. THIS WILL MARK THE START OF
A VERY LONG PRECIP PERIOD FOR THAT AREA...WHICH SHOULD TRANSLATE TO
NEW SNOW AMOUNTS MEASURED IN FEET THERE...ESPECIALLY ABOVE 8000 FEET.
TEMPS WILL START TO TREND DOWN SUN WITH INCREASING AND THICKENING
CLOUDS AS WELL AS THE REAL START OF SIGNIFICANT AMTS OF RAIN AND
HIGHER TERRAIN SNOW. FOR THE MOST PART THROUGH MON AS THE JET STREAM
SAGS SOUTH A BIT...AND ESPECIALLY SO ON MON WHEN A MAJOR LOW PRESSURE
TROUGH ALOFT SWINGS INTO THE STATE...PRECIP WILL ALSO SPREAD EAST AND
SOUTH. VENT RATES WILL CONTINUE THE UPTREND SUN...GOOD TO EXCELLENT
ALL BUT FAR NW AND NE NM...AND VERY GOOD TO EXCELLENT AREAWIDE BY MON
WITH THE ENTRY OF THE AFOREMENTIONED STORM INTO THE STATE. ANOTHER
ROUND OF BREEZY TO WINDY CONDITIONS SUN MAY BE ENOUGH TO CREATE
BETWEEN 1 AND 3 HOURS OF CRITICAL CONDITIONS SOUTH OF A LINE FROM
CLOVIS TO THE VERY LARGE ARRAY...NOT LONG ENOUGH FOR ANY HIGHLIGHTS.
VERY WINDY CONDITIONS EXPECTED MON AND CHANCES FOR WETTING PRECIP
SURGE UPWARD...FAVORING W AND SW FACING SLOPES OF THE HIGHER TERRAIN.
TEMPS WILL DROP TO BELOW NORMAL BEHIND THE COLD FRONT MONDAY AND
REMAIN WELL BELOW NORMAL THROUGH AT LEAST THU. DISTURBANCES IN THE
ENSUING NW FLOW ALOFT WILL KEEP PLENTY OF COLD AIR AREAWIDE. VENT
RATES WILL TREND DOWN EACH DAY BEHIND THE COLD FRONT AND BE MOSTLY
POOR BY THURSDAY AND FRIDAY. A LATE WEEK WARMING TREND WILL BRING
HIGHS TO WITHIN 5 DEGREES OF NORMAL MOST LOCATIONS.

43

&&

.AVIATION...
18Z TAF CYCLE
WEATHER PATTERN IS SHIFTING TO A MUCH BREEZIER TO WINDIER
PATTERN STARTING TODAY AND...IN ADDITION...BY LATE TONIGHT AND
SUNDAY...A MORE UNSETTLED ONE. THE MAIN AVIATION IMPACT THROUGH
THE NEXT 24HRS WILL BE INCREASING WINDS...INCLUDING AN INCREASING
RISK OF MOUNTAIN WAVE ACTIVITY ALONG/EAST OF THE CENTRAL MOUNTAIN
CHAIN. GUSTS TO BETWEEN 35 AND 45KTS WILL BE COMMON AT LVS AND
TCC...BUT HIGHER GUSTS TO NEAR 50KTS ARE LIKELY AT SCATTERED
LOCALES BETWEEN RTN...CQC AND SRR. SOME POTENTIAL FOR MVFR CIGS AT
FMN AFTER ROUGHLY 09Z SUNDAY...A LITTLE LOWER CHANCE AT GUP...
ALONG WITH A CHANCE OF SPOTTY -RA AND -SN.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  33  49  34  40 /  30  60  70  70
DULCE...........................  26  38  24  34 /  60  70  90  90
CUBA............................  28  44  25  35 /  40  70  60  90
GALLUP..........................  32  50  31  34 /  20  50  70  80
EL MORRO........................  29  48  26  32 /   5  30  70  80
GRANTS..........................  29  55  28  38 /   5  20  50  70
QUEMADO.........................  34  56  31  35 /   0  10  50  70
GLENWOOD........................  28  58  29  41 /   0   0  70  70
CHAMA...........................  24  36  24  34 /  70  80  90 100
LOS ALAMOS......................  32  48  29  37 /  20  50  50  80
PECOS...........................  34  44  28  35 /  10  50  50  80
CERRO/QUESTA....................  24  36  23  29 /  30  60  70  90
RED RIVER.......................  26  36  22  25 /  30  70  80  90
ANGEL FIRE......................  23  36  15  30 /  20  60  70  90
TAOS............................  30  40  29  35 /  20  50  60  80
MORA............................  32  43  27  36 /  10  40  50  70
ESPANOLA........................  28  55  28  44 /  10  30  40  70
SANTA FE........................  33  47  31  36 /  10  40  50  80
SANTA FE AIRPORT................  31  52  31  40 /  10  30  40  70
ALBUQUERQUE FOOTHILLS...........  41  58  37  42 /   5  10  30  60
ALBUQUERQUE HEIGHTS.............  35  61  35  45 /   0   5  20  60
ALBUQUERQUE VALLEY..............  35  63  34  46 /   0   5  20  50
ALBUQUERQUE WEST MESA...........  37  66  34  49 /   0   5  20  60
LOS LUNAS.......................  29  63  32  46 /   0   0  20  50
RIO RANCHO......................  37  62  34  46 /   5  10  30  60
SOCORRO.........................  32  69  38  50 /   0   0  10  40
SANDIA PARK/CEDAR CREST.........  37  50  33  37 /   5  20  30  70
TIJERAS.........................  41  52  35  39 /   5  20  30  60
MORIARTY/ESTANCIA...............  34  58  27  42 /   0  10  20  50
CLINES CORNERS..................  29  44  29  35 /   0   0  20  60
GRAN QUIVIRA....................  32  55  34  39 /   0   0  20  60
CARRIZOZO.......................  33  61  35  48 /   0   0  20  50
RUIDOSO.........................  39  56  36  41 /   0   0  20  60
CAPULIN.........................  33  45  27  37 /   0  10  30  70
RATON...........................  29  50  25  39 /   0  10  30  70
SPRINGER........................  31  53  25  44 /   0   0  20  50
LAS VEGAS.......................  37  51  30  40 /   0   5  20  50
CLAYTON.........................  31  50  26  45 /   0   5  20  60
ROY.............................  36  52  28  46 /   0   0  20  50
CONCHAS.........................  41  65  34  53 /   0   0  10  30
SANTA ROSA......................  44  64  35  50 /   0   0  10  20
TUCUMCARI.......................  40  66  33  55 /   0   0  10  30
CLOVIS..........................  41  68  35  56 /   0   0   5  20
PORTALES........................  41  69  37  58 /   0   0   5  10
FORT SUMNER.....................  41  68  37  54 /   0   0   5  20
ROSWELL.........................  39  78  41  61 /   0   0   0  10
PICACHO.........................  40  70  37  52 /   0   0   5  20
ELK.............................  44  64  40  48 /   0   0  10  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
 NMZ534-537.

WIND ADVISORY UNTIL 11 AM MST SUNDAY FOR THE FOLLOWING ZONES...
NMZ512>515-521-523-526-527-529-532-533-539-540.

HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... NMZ526-538>540.

WINTER STORM WATCH FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES... NMZ502>504-506-508-510>516-527.

WINTER WEATHER ADVISORY UNTIL 11 AM MST SUNDAY FOR THE FOLLOWING
ZONES... NMZ503-504-510-511.

&&

44
Hazardous weather outlook, Jan 30, 5:33 AM MST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MST SAT JAN 30 2016

NMZ501>540-311245-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
533 AM MST SAT JAN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG WEST WINDS DEVELOP TODAY. THE STRONGEST WINDS
ARE EXPECTED FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS
LINE. SNOW WILL START TO MOVE INTO FAR NORTHWEST AND NORTH-
CENTRAL NEW MEXICO THIS EVENING AND CONTINUE AT TIMES OVERNIGHT.
SEVERAL INCHES OF ACCUMULATION ARE LIKELY ACROSS THE HIGHER
TERRAIN OF THE NW QUARTER OR SO OF THE STATE ABOVE 6500 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING STRONG AND GUSTY
WINDS TO THE REGION BETWEEN SUNDAY AND MONDAY NIGHT...AS WELL AS
SIGNIFICANT SNOW TO MUCH OF THE NORTH AND WEST. SIGNIFICANTLY
COLDER...AND BELOW SEASONAL TEMPERATURES WILL ALSO SPREAD OVER
NORTHERN AND CENTRAL NEW MEXICO MONDAY THROUGH TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:32 PM MSTHigh Wind WatchABQ23 hr

Nearby

Winter Storm Watches in New Mexico, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.